Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The conformal deformation detour complex for the obstruction tensor


Authors: Thomas P. Branson and A. Rod Gover
Journal: Proc. Amer. Math. Soc. 135 (2007), 2961-2965
MSC (2000): Primary 53A30; Secondary 53A55
DOI: https://doi.org/10.1090/S0002-9939-07-08932-0
Published electronically: May 10, 2007
MathSciNet review: 2317974
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: On pseudo-Riemannian manifolds of even dimension $ n\geq 4$, with everywhere vanishing (Fefferman-Graham) obstruction tensor, we construct a complex of conformally invariant differential operators. The complex controls the infinitesimal deformations of obstruction-flat structures, and, in the case of Riemannian signature the complex is elliptic.


References [Enhancements On Off] (What's this?)

  • 1. R. Bach, Zur Weylschen Relativitätstheorie und der Weylschen Erweiterung des Krümmungstensorbegriffs, Math. Z. 9 (1921), 110-135.MR 1544454
  • 2. B.D. Boe and D.H. Collingwood, A comparison theory for the structure of induced representations, J. Alg. 94 (1985), 511-545.MR 0792968 (87b:22026a)
  • 3. T. Branson, Sharp inequalities, the functional determinant, and the complementary series. Trans. Amer. Math. Soc. 347 (1995), 3671-3742.MR 1316845 (96e:58162)
  • 4. T. Branson, $ Q$-curvature and spectral invariants. Rend. Circ. Mat. Palermo (2) Suppl. No. 75 (2005), 11-55. MR 2152355 (2006h:53024)
  • 5. T. Branson, and A.R. Gover, Conformally invariant operators, differential forms, cohomology and a generalisation of $ Q$-curvature, Comm. Partial Differential Equations, 30 (2005), 1611-1669. MR 2182307 (2006k:58060)
  • 6. T. Branson, and A.R. Gover, Pontrjagin forms and invariant objects related to the Q-curvature, Communications in Contemporary Math., to appear.
  • 7. A. Cap, J. Slovák, and V. Soucek, Bernstein-Gelfand-Gelfand sequences, Ann. of Math. 154 (2001), 97-113.MR 1847589 (2002h:58034)
  • 8. A. Cap, and V. Soucek, Subcomplexes in Curved BGG-Sequences.     Preprint math.DG/0508534, http://arXiv.org.
  • 9. D.M.J. Calderbank, and T. Diemer, Differential invariants and curved Bernstein-Gelfand-Gelfand sequences J. Reine Angew. Math. 537 (2001), 67-103. MR 1856258 (2002k:58048)
  • 10. A. Cap, and A.R. Gover, Standard tractors and the conformal ambient metric construction, Ann. Global Anal. Geom. 24 (2003), 231-259. MR 1996768 (2004g:53016)
  • 11. M.G. Eastwood and J. Slovák, Semiholonomic Verma modules. J. Algebra 197 (1997), 424-448.MR 1483772 (98k:22054)
  • 12. C. Fefferman and C.R. Graham, Conformal invariants. The mathematical heritage of Élie Cartan (Lyon, 1984). Astérisque 1985, Numero Hors Série, 95-116.MR 0837196 (87g:53060)
  • 13. J. Gasqui and H. GoldSchmidt, Déformations infinitésimales des structures conformes plates (French) [Infinitesimal deformations of flat conformal structures]. Progress in Mathematics, 52. Birkhäuser Boston, Inc., Boston, MA, 1984.MR 0776970 (86m:58156)
  • 14. A.R. Gover and L.J. Peterson, The ambient obstruction tensor and the conformal deformation complex, Pacific J. Math., 226 (2006), 309-351. MR 2247867
  • 15. C.R. Graham and K. Hirachi, The ambient obstruction tensor and $ Q$-curvature, pp 59-71. AdS-CFT Correspondence: Einstein Metrics and their Conformal Boundaries. IRMA Lect. Math. Theor. Phys. 8. MR 2160867 (2006k:53045)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53A30, 53A55

Retrieve articles in all journals with MSC (2000): 53A30, 53A55


Additional Information

Thomas P. Branson
Affiliation: Department of Mathematics, The University of Iowa, Iowa City, Iowa 52242

A. Rod Gover
Affiliation: Department of Mathematics, The University of Auckland, Private Bag 92019, Auckland 1, New Zealand
Email: gover@math.auckland.ac.nz

DOI: https://doi.org/10.1090/S0002-9939-07-08932-0
Keywords: conformal differential geometry, elliptic operators
Received by editor(s): June 13, 2006
Published electronically: May 10, 2007
Additional Notes: Both authors would like to thank the Mathematical Sciences Research Institute, Berkeley
The second author would also like to thank the Royal Society of New Zealand for support via Marsden Grant no. 02-UOA-108
Dedicated: The second author dedicates the paper to the memory of Thomas P. Branson (1953–2006)
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society